Drugâinduced dystonic reactions are common presentations to the emergency department. Two cases of acute dystonic reactions presenting as acute medical emergency illustrate the associated fatality and possibility of misdiagnosis. This case series reports two cases of medicationâinduced (haloperidol and metoclopramide) acute dystonic reactions presenting with torticollis, tongue protrusion, and respiratory distress which resolved with the administration of intramuscular biperiden and oxygen by facemask. In developing countries like Nigeria where atypical antiâpsychotic medications with fewer and lesser troublesome side effects are not affordable to many, the training of physicians and other doctors should adequately include a high degree of clinical suspicion and knowledge of management of acute dystonic reactions.
Select your language of interest to view the total content in your interested language
Annals of Medical and Health Sciences Research received 15898 citations as per google scholar report